Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Hypothyroid, on medicines, episode of obstruction in throat, rapid heart beats, sweating, no relief with medicines. Suggestions?

Hello Doctor, I m Shivakumar from Bangalore. I have been diagnosed as hypothyroid(T3=113,T4=7.89 and TSH=7.78) just 2 month back and asked me take a Eltroxin 50mg once a day in empty stomach. After 1 and half month of taking tablet , I start feeling something stuck in my throat for 10 days followed by faster heart rate(125bm as per ECG ), sweating, hand shaking, nervousness ,weak, tired and also lost 3-4 kg of weight. when I informed the same thing to my physician he asked me to stop Eltroxin tablet for a while and asked me to get a new test report after 10 days stopping the tab. After Seeing the latest report(T3=1.44,T4=14.15 and TSH= 0.10) he prescribed me prolomet xl 25mg twice a day to control the heart Rate. Its been 15 days that I stopped tablet and since 3 days I started prolomet tablet. Except my heart rate(now its around 90-100) all mentioned problems are still exist. I worried about that is my problem has been reversed from Hypothyroid to Hyperthyroid and still how may days it takes to become normal or I need to take any anti-thyroid tablet. My physician is not telling anything except above prescription. Even I had been to Jayadeva for a checkup, they did all test and told me every thing normal related to heart except tachycardia and asked me to consult Endocrinologist . Please suggest my health condition and whether it ll become normal..
Asked On : Mon, 17 Dec 2012
Answers:  3 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
I don't think there is any big problem.
Your increased heart rate,nervousness looks to be due to anxiety now.
You have not become hyperthyroid from being hypothyroid.
In fact there was no need to stop the ELTROXIN at once.
Now since it has been stopped,you can restart it in the dose of 25 mcg and see if you have any problem.
Most likely there won't be any problem.Get your TSH measured again after 6 weeks and if TSH is not controlled ,you may add 12.5 mcg and start taking 37.5 mcg.
This way you can increase the dose gradually till normal range is achieved.
Since you are hypothyroid ,there is no other way except to take ELTROXIN.

Answered: Wed, 19 Dec 2012
I find this answer helpful
Psychiatrist Dr. Arpan Jain's  Response
Hello, this is DR ARPAN,
One thing i want know that for which complains you consulted your physician, who advised you for thyroid profile.
If it was i part or regular chekup then the values mentioned by you in your first report are not grossly impaired. so idealy you thyroid profile should be repeated after 2 week or you should have started with eltroxin 25 micro grams one tablet empty stomach in the morning hrs. There is no possibility of conversion of Hypothyroidism to Hyperthyroidism in such a short dont worry.
Now stop eltroxin tabs and you may continue prolomet xl.
Repeat your thyroid profile after 2 weeks with early morning blood sample and with that consult your nearby endocrinologist.
Answered: Sun, 30 Dec 2012
I find this answer helpful
  User's Response

Welcome to health care magic forum,

First thing, Within 1.5 month of taking eltroxin 50mcg, thyroid function is not change that much as your reports shown. What problem you have after taking eltroxin are likely to be due to medicine , not due to disease.

another thing, why you had done thyroid report? what were problem before that? all this you had not mention so it is difficult to say that first report was right or wrong.

And it is not necessary to take medicine for each and every symptoms like tachycardia. ask your doctor about reason for tachycardia. it also may be drug induced.

In your case diagnosis of hypothyroid is misguiding. So consult to senior physician and do proper diagnosis, and start treatment accordingly.

For more inquiry you may contact on “”

Have a good health

Answered: Tue, 18 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor